Thunderstorm Wind, Mecosta
- When
- November 24, 10:20 PM EST
- Where
- Mecosta County, Big Rapids
- Measured
- 53 kt (61 mph)
- Property damage
- $2,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 43.700, -85.483
An isolated severe thunderstorm blew down a tree 3 miles northeast of Big Rapids near Town Line Lake in Mecosta county. Another isolated severe thunderstorm developed just south of Marion (Osceola county), causing minor wind damage.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GRR wrote it up.
An isolated severe thunderstorm blew down a tree 3 miles northeast of Big Rapids near Town Line Lake in Mecosta county. Another isolated severe thunderstorm developed just south of Marion (Osceola county), causing minor wind damage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before the first event at Nov 24, 8:45 PM EST, 1 hour 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 845 PM EST SAT NOV 24 2001 WILL INCREASE THE WINDS IN THE ZONES TO 20 TO 30 MPH AND GO LIKELY PROBABILITIES OF RAINFALL FOR TONIGHT. NARROW LINE OF SHOWERS AND THUNDERSTORMS ARE LIKELY TO PUSH THROUGH THE AREA OVER THE NEXT COUPLE OF HOURS. STRONG 500 MB PVA AND SOME INSTABILITY ARE HELPING TO TOUCH OFF THE PRECIPITATION. IT APPEARS AS IF THE BULK THE ACTIVITY WILL OCCUR BEFORE MIDNIGHT FOR SOUTHWEST LOWER MICHIGAN. STRONG LOW LEVEL WIND FIELDS WILL HELP TO MAINTAIN THE WINDY CONDITIONS. .GRR...NONE. MJS
MIZ045-046-051-052-058-059-065>067-073-074-250700-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
958 PM EST SAT NOV 24 2001
THE STORM PREDICTION CENTER HAS ISSUED A TORNADO WATCH FOR PORTIONS
OF THE SOUTHWEST QUARTER OF LOWER MICHIGAN EFFECTIVE UNTIL 200 AM EST
SUNDAY MORNING. THIS WATCH INCLUDES THE FOLLOWING COUNTIES
IN MICHIGAN
ISABELLA...MECOSTA...MONTCALM...GRATIOT...IONIA...CLINTON...
INGHAM...EATON...BARRY...JACKSON AND CALHOUN
A TORNADO WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE
DEVELOPMENT OF THUNDERSTORMS CAPABLE OF PRODUCING TORNADOES. IF YOU
LIVE IN OR NEAR THE WATCH AREA YOU SHOULD REMAIN ALERT TO RAPIDLY
CHANGING WEATHER CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO OR THE
LOCAL NEWS OUTLETS FOR THE LATEST UPDATES AND POSSIBLE WARNINGS.
NNNNThe national radar mosaic for the moment the first event began.
2 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Michigan in 2001Every state in 2001This day in weather historyWarnings in Michigan, November 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5274976, 5274977.